Florida, 2007High Surf in Florida, September 6 to 9, 2007
September 6 to 9, 2007 · NWS MLB · 1 event in 1 county or zone
Tropical Storm Gabrielle, located off the Carolina Coast, produced rough surf along the Brevard County beaches for several days. A man surfing at Cocoa Beach fell off his board and drowned in the rough surf.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Gabrielle, located off the Carolina Coast, produced rough surf along the Brevard County beaches for several days. A man surfing at Cocoa Beach fell off his board and drowned in the rough surf. Scores of others were rescued from the dangerous conditions throughout the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 6, 8:55 AM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 6, 8:55 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
955 AM EDT THU SEP 6 2007
.DISCUSSION...EARLY MORNING XMR SOUNDING INDICATES THAT MOISTURE IS
CONFINED TO THE 950-800 MB LAYER. DEARTH OF DEEP MOISTURE COMBINED
WITH RELATIVELY WARM EASTERLY FLOW WILL INHIBIT AFTERNOON
CONVECTION. A FEW SMALL CELLS MAY MOVE ASHORE THROUGH
MID-MORNING...BUT DESCENDING BRANCH OF THE SEA BREEZE CIRCULATION IS
LIKELY TO DEVELOP BY LATE MORNING. CURRENT FORECAST IS IN GOOD SHAPE
AND NO CHANGES ARE ANTICIPATED.
&&
.AVIATION...(PREVIOUS)...BRIEF PERIODS OF MVFR SHOWERS/CLOUDS
ASSOCIATED WITH ONSHORE MOVING ISOLATED MARINE CELLS THROUGH ABOUT
15Z. GREATEST IMPACT WILL BE TO COASTAL TAF SITES...BUT A FEW
SHOWERS MAY IMPACT INLAND SITES EARLY THIS MORNING. HAVE INDICATED
VCSH AND MVFR CIGS FOR COASTAL SITES EARLY THIS MORNING AND MAY NEED
TO EXTEND INTO MID MORNING. HAVE LEFT OUT OF INLAND SITES GIVEN
SMALLER CHANCE...AND WILL AMEND FOR BRIEF MVFR IF LOCAL SHOWER
THREAT INCREASES.
&&
.MARINE...MEANDERING SURFACE LOW WELL OFFSHORE IS PRODUCING MODERATE
SWELLS AT BUOY 009 WITH COMBINED SEAS AROUND 6 FT. WILL NEED TO BUMP
UP FORECAST SEAS AND INCLUDE A SCEC HEADLINE FOR THE NEARSHORE
WATERS AS WELL. BOATING CONDITIONS WILL CONTINUE TO DETERIORATE
OVERNIGHT AND THROUGH THE DAY TOMORROW.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
HIRSCH
Hazardous weather outlook, Sep 6, 4:58 AM EST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
558 AM EDT THU SEP 6 2007
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
062200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
558 AM EDT THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...RIP CURRENT IMPACT...
ONSHORE WINDS AND A BUILDING SWELL WILL RESULT IN A MODERATE RISK
OF RIP CURRENTS AT AREA BEACHES TODAY. RIP CURRENTS TEND TO BE
STRONGEST AND MOST NUMEROUS DURING THE OUTGOING TIDE...WHICH WILL
OCCUR FROM LATE AFTERNOON TO EARLY EVENING TODAY. ALWAYS CHECK
WITH LIFE GUARDS BEFORE ENTERING THE SURF AND DO NOT SWIM ALONE.
...WIND AND SEA IMPACT...
ONSHORE WINDS OF 15 TO 20 KNOTS AND COMBINED SEAS OF 5 TO 6 FEET
WILL PRODUCE HAZARDOUS BOATING CONDITIONS OVER OFFSHORE WATERS
TODAY AND TONIGHT. MARINERS ARE ADVISED TO EXERCISE CAUTION.
WITHIN ABOUT 20 MILES OF THE COAST...WINDS WILL AVERAGE 10 TO 15
MPH AND COMBINED SEAS WILL AVERAGE 4 TO 5 FEET.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A DRY AIRMASS WILL CONTINUE TO FILTER INTO EAST CENTRAL FLORIDA
FRIDAY AND SATURDAY AND LIGHTNING STORMS ARE NOT EXPECTED.
MOISTURE LEVELS WILL SLOWLY BEGIN TO INCREASE BY LATE IN THE
WEEKEND...WITH ISOLATED STORMS POSSIBLE SUNDAY AFTERNOON. A MORE
TYPICAL SUMMER PATTERN OF DAILY AFTERNOON STORMS IS EXPECTED NEXT
WEEK.
MODERATE TO LARGE EASTERLY SWELLS WILL IMPACT THE COASTAL WATERS
AND BEACHES FRIDAY THROUGH LATE SATURDAY...WITH SEA CONDITIONS
GRADUALLY IMPROVING SUNDAY AND MONDAY. SMALL CRAFT ADVISORIES FOR
HAZARDOUS SEAS WILL LIKELY BE REQUIRED FOR LATE THIS WEEK INTO THE
WEEKEND. THE RISK OF RIP CURRENTS WILL ALSO INCREASE AND BECOME
HIGH DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
SPRATT
High Surf, Brevard
- When
- September 6, 1:00 PM EST to September 9, 7:00 PM EST
- Where
- Brevard forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A 56 year old local man surfing in rough surf off Robert P. Murkshe Memorial Park at 16th Street in Cocoa Beach fell off his board. When he continued to float in the water, a teenager swam out and pulled the unconscious man to shore where other bystanders performed CPR but were unable to resuscitate him. An autopsy report confirmed he died of drowning.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, September 6, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, September 6, 2007$6.0 million · 2.75 in hail · 11 events
- Hail and Damaging Winds in Kansas, September 6, 2007$105,000 · 1.75 in hail · 6 events
- Flash Flood and Damaging Wind in Iowa, September 6 to 7, 2007$105,000 · 61 kt wind · 5 events
- Tornado and Hail in Nebraska, September 6, 2007$100,000 · EF0 · 3 events
- Hail and Damaging Winds in Texas, September 6, 2007$35,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, September 6, 20071.75 in hail · 30 events
- Hail and Damaging Winds in Kansas, September 6, 2007$15,000 · 1.75 in hail · 19 events
- Damaging Winds in Texas, September 6, 2007$13,000 · 61 kt wind · 8 events
- Tornado and Flash Flooding in Missouri, September 6, 2007$2,000 · EF0 · 12 events
- Flash Flooding in Kansas, September 6 to 7, 20077 events
- Damaging Winds in Oklahoma, September 6, 2007$11,000 · 58 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467538.